Arkansas, 2011Flash Flooding and Damaging Wind in Arkansas, May 1 to 2, 2011
May 1 to 2, 2011 · NWS MEG · 4 events in 4 counties and zones
A slow moving cold front moved into the Mid-South during the May 1st-May 3rd, 2011 time frame. Showers and thunderstorms developed along the front and trained across the same area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front moved into the Mid-South during the May 1st-May 3rd, 2011 time frame. Showers and thunderstorms developed along the front and trained across the same area. As a result, flash flooding occurred in areas mainly north of Interstate 40 in East Central Arkansas. In addition, a few storms became severe and produced damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 1, 11:44 AM CST, 28 minutes earlier.
Area forecast discussion, May 1, 11:44 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN MAY 1 2011
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1204 PM CDT SUN MAY 1 2011/
DISCUSSION...16Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT/QUASI-
STATIONARY BOUNDARY FROM LOWER MICHIGAN BACK THROUGH WESTERN
KENTUCKY/SOUTHEAST MISSOURI AND THROUGH EAST TEXAS. LATEST WATER
VAPOR SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A MID LEVEL
SHORTWAVE OVER OKLAHOMA EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. THIS
SHORTWAVE TROUGH IS EXPECTED TO MOVE NORTHEAST UP THE WESTERN
PERIPHERY OF THE UPPER LEVEL RIDGE AXIS INTO THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR-
88D RADAR TRENDS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ALONG
AND NORTH OF A LINE FROM THE I-35 TO I-40 CORRIDOR.
I AM BECOMING INCREASINGLY CONCERNED ABOUT THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF I-40 AS THE
SUBTLE MID LEVEL SHORTWAVE COMBINES WITH A DESTABILIZING AIRMASS
ACROSS THE ABOVE MENTIONED AREA. SOMEWHAT FAVORABLE UPPER
DIVERGENCE PRODUCED BY A 120 KT JET STREAK...MOST UNSTABLE CAPE
VALUES BETWEEN 2500-3000 J/KG...STEEPENING 700-500 MB LAYER MID
LEVEL LAPSE RATES AROUND 7 C/KM...SUGGEST A POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO EARLY
EVENING. ALSO...0-1 KM STORM RELATIVE HELICITY VALUES BETWEEN
250-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN
45-60 KTS ALSO INDICATE A POTENTIAL FOR TORNADOES. AT THIS TIME
CONFIDENCE IS HIGHEST FOR A DAMAGING WIND THREAT AND A SECONDARY
THREAT FOR HAIL AND PERHAPS A TORNADO OR TWO.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...MANY AREAS ALONG
AND NORTH OF I-40 OVER THE PAST 15 HOURS HAVE RECEIVED 2 TO 6
INCHES OF RAINFALL. HOWEVER...WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS EXPECTED WITH THE POTENTIAL FOR TRAINING STORMS HAVE
INCREASED THE RAINFALL POTENTIAL IN THE EXISTING FLASH FLOOD WATCH
AND EXTENDED THE EXPIRATION OF THE FLASH FLOOD WATCH TO 00Z (7 PM
CDT) WEDNESDAY.
UPDATED GRIDS WILL BE AVAILABLE SHORTLY TO ACCOUNT FOR THESE
LATEST SHORT TERM TRENDS.
CHASKELSON
PREV DISCUSSION... /ISSUED 631 AM CDT SUN MAY 1 2011/
CURRENTLY...A COLD FRONT EXTENDS FROM CHICAGO TO NORTH CENTRAL
ARKANSAS INTO THE ARKLATEX THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
FRONT...JUST NORTH OF THE I-40 CORRIDOR...WHERE 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN. TEMPS ARE MILD WITH READINGS IN THE 60S
TO LOWER 70S WITH SOUTH WINDS AT 10 TO 15 MPH.
TODAY THROUGH TUESDAY...POTENTIALLY CATASTROPHIC FLOODING EVENT
JUST BEGINNING ACROSS THE MID SOUTH. THE COLD FRONT LOCATED JUST
WEST OF THE MIDSOUTH WILL MOVE VERY SLOWLY ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA DURING THE PERIOD WHILE SEVERAL WEAK
LOW PRESSURE SYSTEMS TRACK NORTHEAST ALONG THE SURFACE FRONT. THIS
WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT
WILL TRAIN OVER THE SAME AREAS. COPIOUS AMOUNTS OF MOISTURE WILL
BE PRESENT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5
TO NEARLY 2.0 INCHES. 850 MB MOISTURE TRANSPORT VALUES ARE ALSO
QUITE IMPRESSIVE THROUGH THE PERIOD. AS A RESULT HEAVY RAINFALL
IS VERY LIKELY. MODELS ARE VERY CONSISTENT IN SHOWING A LARGE
AREA...MAINLY ALONG AND NORTH OF I-40...THAT COULD RECEIVE 4
INCHES OR MORE OF RAIN WITH UP TO 8 INCHES IN SPOTS. RAINFALL
AMOUNTS WILL TAIL OFF TO THE SOUTHEAST OF I-40 WITH AREAS ACROSS
NORTHEAST MISSISSIPPI RECEIVING MUCH LESS...PERHAPS 1 TO 2 INCHES.
NOT SURE IF WE WILL SEE ANY BREAKS IN THE PRECIP TODAY.
MODELS...INCLUDING THE 06Z NAM...ALL INDICATE NEARLY CONTINUOUS
REDEVELOPMENT ALONG AND NORTH OF I-40. ALSO...AS THE COLD FRONT
SLOWLY SLIPS SOUTH INTO A DESTABILIZING AIRMASS A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS TODAY INTO TONIGHT. AREAS WELL TO SOUTH OF THE FRONT...ACROSS
NORTH MISSISSIPPI...MAY NOT SEE MUCH IN THE WAY OF RAIN TODAY OR
TONIGHT SINCE THIS AREA IS PRETTY WELL CAPPED. DROPPED POPS ACROSS
THAT AREA SLIGHTLY FOR THOSE PERIODS. PRECIP CHANCES WILL INCREASE
ACROSS NORTHEAST MISSISSIPPI MONDAY AND TUESDAY AS THE FRONT
PUSHES THROUGH AND A SIGNIFICANT MID LEVEL TROF APPROACHES. THIS
TROF WILL EVENTUALLY CLEAR THE SYSTEM OUT OF THE MID SOUTH BY
TUESDAY EVENING BRINGING A END TO THE HEAVY RAIN THREAT.
TEMPS WILL RANGE FROM THE UPPER 60S TO AROUND 70 UP NORTH NEAR THE
FRONT TO LOWER 80S ACROSS NORTH MISSISSIPPI TODAY. THE COLD FRONT
WILL BE LOCATED ACROSS NORTH MISSISSIPPI ON MONDAY WITH VERY COOL
TEMPS...IN THE 50S...TO THE NORTH OF THEN FRONT. AS SKIES CLEAR FROM
THE WEST TUESDAY AFTERNOON SUNSHINE MAY ALLOW TEMPS IN REBOUND
SLIGHTLY INTO THE 60S WEST OF THE RIVER WHILE READINGS WILL REMAIN
BELOW 60 ACROSS EASTERN SECTIONS DUE TO CLOUDS AND LINGERING RAIN.
TUESDAY NIGHT THROUGH THURSDAY...A PERIOD OF NICE...QUIET WEATHER
WITH PLENTY OF SUNSHINE AND COOL BUT MODERATING TEMPS.
THURSDAY NIGHT...AN WEAK MID LEVEL TROF ALONG WITH A WEAK COLD
FRONT WILL PASS THROUGH WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THIS DOES NOT LOOK LIKE ANYTHING SERIOUS AND MOST
PLACES SHOULD STAY RAIN FREE.
FRIDAY THROUGH SUNDAY...BROAD UPPER LEVEL RIDGING BUILDS OVER THE
REGION WITH RAIN FREE WEATHER AND MILDER TEMPERATURES. TEMPERATURES
SHOULD HIT 80 BY SATURDAY.
SJM
.AVIATION...
18Z TAFS
A STALLED FRONT WILL REMAIN ACROSS THE MIDSOUTH. ABUNDANT RAIN AND
THUNDERSTORMS WILL TRACK TO THE NORTHEAST ALONG THIS BOUNDARY. JBR
WILL LIKELY EXPERIENCE NEARLY CONTINUOUS RAINFALL WITH EMBEDDED
THUNDERSTORMS FOR THE NEXT 24 HOURS. HEAVY RAINFALL RATES COULD
REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES. PERIODIC STORMS ARE
EXPECTED TO IMPACT MEG AND MKL RESULTING IN BRIEF PERIODS OF IFR
VISIBILITY AND VARIABLE GUSTY WINDS IN EXCESS OF 30 KNOTS.
PREVAILING WINDS WILL BE FROM THE SOUTH TO SOUTHEAST MEM...MKL AND
TUP...NORTHWEST BECOMING EASTERLY AT JBR.
30/SIRMON
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 56 58 48 / 100 90 90 90
MKL 74 55 58 48 / 100 80 90 90
JBR 70 50 55 46 / 100 100 90 90
TUP 82 65 74 54 / 60 30 60 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
TISHOMINGO-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 1, 11:26 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 PM CDT SUN MAY 1 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1226 PM CDT SUN MAY 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH TODAY.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE
40. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER
AMOUNTS ARE LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI.
THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND
AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING
ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS
AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO
CORINTH MISSISSIPPI.
IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE
STORMS TODAY AND TONIGHT WEST OF A LINE FROM UNION CITY TENNESSEE TO
SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. THE MAIN SEVERE
WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH INTO EARLY NEXT
WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD
STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER
AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY
EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY
RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING
RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION.
A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING
NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI.
AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS
RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE MID
SOUTH THIS AFTERNOON AND TONIGHT.
SJM/CJC
In the hours before
Special weather statement, May 1, 10:09 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 AM CDT SUN MAY 1 2011
ARZ028-TNZ048-049-011700-
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
1109 AM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER FULTON AT 1109 AM CDT...MOVING
NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR COVINGTON...FORT PILLOW STATE PARK AND RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES CHISHOLM LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
&&
LAT...LON 3594 8948 3558 8950 3545 8997 3574 8995
3593 8951 3593 8950
TIME...MOT...LOC 1609Z 229DEG 25KT 3562 8982Special weather statement, May 1, 10:56 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 AM CDT SUN MAY 1 2011
ARZ028-TNZ048-049-011745-
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
1156 AM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...
SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF JOINER AT 1157 AM
CDT...MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR FORT PILLOW STATE PARK...KEISER...LUXORA...OSCEOLA AND
WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE...SUNK LAKE AND THE
CHUTE.
&&
LAT...LON 3587 9019 3584 8947 3544 8998 3544 9029
TIME...MOT...LOC 1657Z 223DEG 44KT 3554 9012
Local storm report, May 1, 11:30 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 3 S MILLINGTON 35.29N 89.89W
05/01/2011 SHELBY TN TRAINED SPOTTER
10 INCHES OF RUNNING WATER ON AMHERST ROAD IN FRONT OF
LUCY ELEMENTARY SCHOOL.
&&
MRMSpecial weather statement, May 1, 11:41 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT SUN MAY 1 2011
ARZ028-MOZ113-115-TNZ001-002-019-048-011830-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-LAKE TN-OBION TN-
DYER TN-
1241 PM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF HELOISE AT 1241 PM CDT...
MOVING NORTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION
AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...
CARUTHERSVILLE...DYERSBURG...GOSNELL...HAYTI...LUXORA...OSCEOLA AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE.
&&
LAT...LON 3635 8988 3634 8907 3566 8965 3573 9019
TIME...MOT...LOC 1741Z 197DEG 27KT 3604 8962
Special weather statement, May 1, 11:50 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT SUN MAY 1 2011
ARZ018-026>028-MOZ113-011830-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-GREENE AR-DUNKLIN MO-
1250 PM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF WEINER AT 1250 PM CDT...
MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR BAY...BONO...BROOKLAND...
CARAWAY...CROWLEYS RIDGE STATE PARK...JONESBORO...LAKE CITY...LAKE
FRIERSON STATE PARK...LEACHVILLE...MANILA...MONETTE AND TRUMANN...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3606 9069 3604 8996 3558 9053 3558 9104
TIME...MOT...LOC 1750Z 225DEG 40KT 3570 9073
Special weather statement, May 1, 11:55 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT SUN MAY 1 2011
ARZ026-027-035-011845-
CROSS AR-CRAIGHEAD AR-POINSETT AR-
1255 PM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
EXTREME SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF CHERRY VALLEY AT 1255
PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR HARRISBURG...TRUMANN AND WYNNE...SHOULD MONITOR THIS
STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3571 9103 3571 9039 3515 9073 3515 9104
TIME...MOT...LOC 1755Z 223DEG 43KT 3556 9074
Flash Flood, Craighead
- When
- May 1, 12:12 PM CST to 3:00 PM CST
- Where
- Craighead County, 2.63 mi W of Aggie to 0.87 mi S of Nalle
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.877, -90.696
Heavy rain produced widespread flash flooding in Jonesboro. Numerous streets were closed including Carraway Road, Nettleton Road, Harrisburg Road and Grant Avenue. A few cars became stranded in the flood waters. The Dollar Tree parking lot was flooded as well as areas near the Fairgrounds and Equine Center at Arkansas State University.
Thunderstorm Wind, Cross
- When
- May 1, 1:22 PM CST to 1:27 PM CST
- Where
- Cross County, 0.09 mi SSE of Gieseck to 1.19 mi E of Gieseck
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.179, -90.569
Straight line winds knocked multiple trees and power lines down at Highway 75 and County Road 306, south of Parkin. A few homes sustained minor damage.
Flash Flood, Crittenden
- When
- May 2, 7:15 AM CST to 11:00 AM CST
- Where
- Crittenden County, 1.37 mi NW of West Memphis to 1.34 mi NW of West Memphis
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.163, -90.198
Heavy rain caused water in storm drains to back up flooding Belvedere Street in West Memphis.
Flash Flood, Poinsett
- When
- May 2, 8:09 AM CST to 11:00 AM CST
- Where
- Poinsett County, 0.91 mi ENE of Trumann to 1.44 mi WNW of Trumann
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.685, -90.505
Heavy rain produced flash flooding in Trumann. Highway 69 was closed in town as a result of high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arkansas, May 1 to 31, 20114 deaths · $6.6 million · 14 events
- Flooding in Arkansas, May 1 to 31, 20112 deaths · $250 million · 45 events
- Hail and Damaging Winds in Texas, May 1 to 2, 20111 death · 5 injured · $471,000 · 2.75 in hail · 81 events
- Tornado and Flash Flooding in Arkansas, May 1 to 2, 20111 death · $3.7 million · EF1 · 28 events
- Flooding in Tennessee, May 1 to 31, 2011$2.0 billion · 5 events
- Flooding in Mississippi, May 1 to 31, 2011$1.0 billion · 3 events
- Drought in Texas, May 1 to 31, 2011$245 million · 24 events
- Flash Flooding and Flooding in Missouri, May 1 to 31, 2011$295 million · 13 events
- Flooding in North Dakota, May 1 to 31, 2011$110 million · 4 events
- Flooding in Kentucky, May 1 to 31, 2011$32 million · 13 events
- Flash Flood and Flooding in Kentucky, May 1 to 10, 2011$9.3 million · 23 events
- Wildfire in New Mexico, May 1 to 31, 201113 injured · $150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317869, 317872, 317906, 318140.